Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 10, 2019, 6:28 PM CDT for Edwards County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 10, 2019, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, TX, Real County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1969 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
970
WGUS54 KEWX 102328
FFWEWX
TXC137-385-110230-
/O.NEW.KEWX.FF.W.0037.190710T2328Z-190711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
628 PM CDT Wed Jul 10 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
East central Edwards County in south central Texas...
Northwestern Real County in south central Texas...
* Until 930 PM CDT.
* At 627 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen in the past hour. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3008 9982 2991 9985 2984 10003 2997 10010
3013 10009
$$
HUFFMAN1 follow-up statement
011
WGUS74 KEWX 110221
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
921 PM CDT Wed Jul 10 2019
TXC137-385-110230-
/O.EXP.KEWX.FF.W.0037.000000T0000Z-190711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Real TX-
921 PM CDT Wed Jul 10 2019
...THE FLASH FLOOD WARNING FOR EAST CENTRAL EDWARDS AND NORTHWESTERN
REAL COUNTIES WILL EXPIRE AT 930 PM CDT...
The heavy rain has ended across the area. Flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 3008 9982 2991 9985 2984 10003 2997 10010
3013 10009
$$
AATWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:45 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 10, 2:45 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 245 PM CDT Wed Jul 10 2019 .SHORT TERM (Tonight through Thursday Night)... Clear skies across the region with the subtropical ridge centered over New Mexico and Colorado. The region is still seeing synoptic scale influence from this ridge with subsidence occurring over most of the state. Shortwave trough that is progressing over the midwest is dragging a frontal boundary over the Texas Panhandle. While this front is not expected to make it this far south, residual midlevel moisture from convection over north TX should bring, at best, marginal instability towards the area. This has been picked up by a few of the convective allowing models. As a result, kept low POPs in for areas across the Rio Grande, southern Edwards Plateau, and the Hill Country for the overnight hours tonight in the event that any outflows developing ahead of this boundary make it this far south. On Thursday, the area will see an increase in precipitable water with the influx of Gulf moisture pooled over East TX. In conjunction with the increase of moisture, daytime heating will lead to a good chance for scattered showers and thunderstorms. This will act to keep temperatures down a few degrees depending on where convection develops. && .LONG TERM (Friday through Wednesday)... The end of the forecast period is highly dependent on the Potential Tropical Cyclone Two that is currently in the NE Gulf of Mexico. Most models favor a westward track toward the Louisiana/ eastern TX coastline, but there are a few outliers that bring the system a little farther west. If the latter were to take place, the region could expect much higher rain chances for the long term period, specifically Saturday and Sunday. Again, this scenario is an outlier and general model consensus keeps South Central TX on the far western side of the system where we expect little to no rain. After Thursday and Friday, rain chances fall off for the remainder of the forecast. By Sunday, the tropical system should be well to our northeast leaving the region in a pressure gradient between the closed off low to the NE and the suppressed subtropical ridge to the west. This leaves the region in NE flow throughout the vertical column which should keep temperatures from climbing too high and rain chances low. Forecasted high temperatures for Sunday and Monday are in the low to mid 90's and near 100 out west. Subtropical ridge builds back in for the end of the period with a dry and warming trend taking hold. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 95 77 95 76 / 30 50 10 20 - Austin Bergstrom Intl Airport 76 95 77 95 76 / 30 50 10 20 - New Braunfels Muni Airport 75 95 77 95 75 / 30 50 20 20 - Burnet Muni Airport 75 93 74 94 74 / 30 50 10 10 0 Del Rio Intl Airport 77 95 75 96 75 / 10 50 20 20 - Georgetown Muni Airport 76 93 76 94 75 / 30 50 10 10 0 Hondo Muni Airport 76 97 76 95 75 / 20 50 20 20 - San Marcos Muni Airport 75 94 77 95 75 / 30 50 20 20 - La Grange - Fayette Regional 77 95 78 96 77 / 20 40 20 30 10 San Antonio Intl Airport 77 96 77 96 77 / 20 50 20 20 - Stinson Muni Airport 77 96 77 96 77 / 20 50 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...YB Short-Term/Long-Term...EWilliams Public Service/Data Collection...33
Hazardous weather outlook, Jul 10, 3:04 AM CDT, 15 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 304 AM CDT Wed Jul 10 2019 TXZ171>173-183>194-202>209-217>225-228-111200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 304 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Afternoon heat index values will be between 104 and 108 for locations outside the Hill Country. In addition, some evening storms will be possible and the strongest activity could produce gusty winds or small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 10, 5:00 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 500 PM CDT Wed Jul 10 2019 TXZ184-102245- Edwards TX- 500 PM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 545 PM CDT... At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near Rocksprings, moving northwest at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rocksprings and Devil's Sinkhole State Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3004 9999 2988 10010 2996 10041 3025 10019 TIME...MOT...LOC 2200Z 130DEG 7KT 3002 10013 AAT
Special weather statement, Jul 10, 5:36 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Wed Jul 10 2019
TXZ184-185-102315-
Edwards TX-Real TX-
536 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDWARDS AND REAL COUNTIES
UNTIL 615 PM CDT...
At 534 PM CDT, Doppler radar was tracking a isolated strong
thunderstorms 14 miles east of Rocksprings, moving east at 10 mph.
Other isolated storms were located to the north of Barksdale and
Camp Wood.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rocksprings, Leakey, Camp Wood, Barksdale, Tuff, Rio Frio, Vance,
Us-377 Near The Kimble-Edwards County Line, Prade Ranch and Devil's
Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3029 9976 3008 9976 3007 9972 2963 9967
2963 10025 3029 10024
TIME...MOT...LOC 2234Z 270DEG 7KT 3005 9998
AATLocal storm report, Jul 10, 6:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
624 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 13 E DEVIL'S SINKHOLE S 30.02N 99.89W
07/10/2019 E0.75 INCH REAL TX COCORAHS
PENNY SIZED HAIL. TIME ESTIMATED WITH RADAR.
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:38 PM CDT | Special Weather Statement | EWX | Val Verde | 37 min |
| Jul 10, 5:00 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Jul 10, 5:36 PM CDT | Special Weather Statement | EWX | Real | 39 min |
| Jul 10, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 55 min |
| Jul 10, 6:03 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Jul 10, 6:36 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Jul 10, 6:42 PM CDT | Special Weather Statement | EWX | Real | 48 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.